Alert archive / North Dakota / Wind Chill Advisories in 2017

Wind Chill Advisory 9, NWS Bismarck, ND

February 8, 20175 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 8, 2017, 1:08 PM CST for 5 counties in North Dakota. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2017, 1:08 PM CST (19:08 UTC)
Expired
Feb 9, 2017, 9:00 AM CST
In force
20 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 161 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS43 KBIS 081908
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
108 PM CST Wed Feb 8 2017

...Dangerous wind chills north this afternoon...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through much of the day today across northern North 
Dakota.

The Wind Chill Advisory continues through the afternoon for 
locations across northern North Dakota, generally along and north
of Highway 200. Expect wind chills of 25 to near 35 below zero.

The area south of highway 200 is no longer in the wind chill 
advisory. 

Under these conditions frostbite to exposed skin will occur
within 30 minutes. Dress in layers and cover exposed skin.

Another round of very cold wind chills is expected tonight. 

NDZ001-002-009-010-017-082200-
/O.EXP.KBIS.WC.Y.0008.000000T0000Z-170208T1900Z/
/O.NEW.KBIS.WC.Y.0009.170208T1908Z-170208T2200Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
108 PM CST Wed Feb 8 2017 /1208 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON...

The National Weather Service in Bismarck has issued a Wind Chill
Advisory...which is in effect until 4 PM CST /3 PM MST/ this
afternoon. 

* Expect wind chills to range from 20 below zero to 30 below 
  zero until 4 PM this afternoon...with the coldest wind chills 
  occurring around now. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

NDZ018>020-031>037-047-048-082015-
/O.EXP.KBIS.WC.Y.0008.000000T0000Z-170208T1900Z/
Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Logan-La Moure-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, 
Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, and Kulm
108 PM CST Wed Feb 8 2017 /1208 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill advisory has expired. 

$$

NDZ003>005-011>013-021>023-025-082200-
/O.CON.KBIS.WC.Y.0008.000000T0000Z-170208T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, 
and Carrington
108 PM CST Wed Feb 8 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* Expect wind chills to range from 25 below zero to 30 below 
  zero until 4 PM this afternoon...with the coldest wind chills 
  occurring around now. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
waa
6 follow-up statements
919 
WWUS43 KBIS 082127
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
327 PM CST Wed Feb 8 2017

...Dangerous wind chills north this afternoon...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through early Thursday morning across all but far 
southwestern North Dakota.

The Wind Chill Advisory is now in effect through early Thursday
morning for all be the far southwest. Expect wind chills of 25 to
near 40 below zero.

Under these conditions frostbite to exposed skin will occur 
within 30 minutes. Dress in layers and cover exposed skin.

The frigid conditions will end Thursday afternoon as milder air 
moves east into the region. 

NDZ018>020-032>037-041-042-045>048-050-051-090530-
/O.EXB.KBIS.WC.Y.0008.170208T2200Z-170209T1500Z/
Dunn-Mercer-Oliver-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Hettinger-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, 
Jamestown, Mott, New England, Elgin, Carson, New Leipzig, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
327 PM CST Wed Feb 8 2017 /227 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
THURSDAY...

The National Weather Service in Bismarck has issued a Wind Chill
Advisory, which is in effect until 9 AM CST /8 AM MST/ Thursday. 

* Expect wind chills to range from 25 below zero to 35 below zero
  with the coldest wind chills occurring around midnight.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

NDZ001-002-009-010-017-090530-
/O.EXT.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
327 PM CST Wed Feb 8 2017 /227 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/
THURSDAY...

* Expect wind chills to range from 25 below to 35 below zero with
  the coldest wind chills occurring around midnight. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

NDZ003>005-011>013-021>023-025-090530-
/O.EXT.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, 
and Carrington
327 PM CST Wed Feb 8 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY...

* Expect wind chills as cold as 40 below zero with the coldest
  wind chills occurring after midnight. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
waa
516 
WWUS43 KBIS 090029
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
629 PM CST Wed Feb 8 2017

...Dangerous wind chills through early Thursday morning...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through early Thursday morning across all but far
southwestern North Dakota. A Wind Chill Advisory is in effect for
expected wind chills of 25 to near 40 below zero.

Under these conditions frostbite to exposed skin will occur
within 30 minutes. Dress in layers and cover exposed skin.

The frigid conditions will end Thursday afternoon as milder air
moves east into the region.

NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051-
090830-
/O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, 
Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
629 PM CST Wed Feb 8 2017 /529 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THURSDAY...

* Expect wind chills to range from 25 below to near 40 below 
  zero.

* The cold wind chills will cause frostbite in as little as 30
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress accordingly
if outdoors. 

&&

$$

NDZ001-002-009-010-017-090830-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
629 PM CST Wed Feb 8 2017 /529 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THURSDAY...

* Expect wind chills to range from 25 below to near 40 below 
  zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress accordingly
if outdoors. 

&&

$$

Heinert
959 
WWUS43 KBIS 090356
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
956 PM CST Wed Feb 8 2017

...Dangerous wind chills through early Thursday morning...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through early Thursday morning across all but far
southwestern North Dakota. A Wind Chill Advisory is in effect for
expected wind chills to 35 below zero.

Under these conditions frostbite to exposed skin will occur
within 30 minutes. Dress in layers and cover exposed skin.

The frigid conditions will end Thursday afternoon as milder air
moves into the region.

NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051-
091200-
/O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, 
Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
956 PM CST Wed Feb 8 2017 /856 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THURSDAY...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

NDZ001-002-009-010-017-091200-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
956 PM CST Wed Feb 8 2017 /856 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THURSDAY...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

njh
110 
WWUS43 KBIS 090624
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1224 AM CST Thu Feb 9 2017

...Dangerous wind chills through early Thursday morning...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through early Thursday morning across all but far
southwestern North Dakota. A Wind Chill Advisory is in effect for
expected wind chills to 35 below zero.

Under these conditions frostbite to exposed skin will occur
within 30 minutes. Dress in layers and cover exposed skin.

The frigid conditions will end Thursday afternoon as milder air
moves into the region.

NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051-
091430-
/O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, 
Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
1224 AM CST Thu Feb 9 2017 /1124 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

NDZ001-002-009-010-017-091430-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
1224 AM CST Thu Feb 9 2017 /1124 PM MST Wed Feb 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

ks
231 
WWUS43 KBIS 090908
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
308 AM CST Thu Feb 9 2017

...Dangerous wind chills through mid morning...

.A frigid airmass over the Northern Plains will produce dangerous
wind chills through mid morning across all but far southwestern 
North Dakota. A Wind Chill Advisory continues for wind chills to 
35 below zero.

Under these conditions frostbite to exposed skin will occur
within 30 minutes. Dress in layers and cover exposed skin.

The frigid conditions will end Thursday afternoon as milder air
moves into the region.

NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051-
091500-
/O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, 
Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
308 AM CST Thu Feb 9 2017 /208 AM MST Thu Feb 9 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

NDZ001-002-009-010-017-091500-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
308 AM CST Thu Feb 9 2017 /208 AM MST Thu Feb 9 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* Expect wind chills to range from 25 below to 35 below zero.

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure to dress
accordingly if outdoors.

&&

$$

ks
788 
WWUS43 KBIS 091504
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
904 AM CST Thu Feb 9 2017

...Cold wind chills ending this morning...

.The cold wind chills will be ending this morning and the wind 
chill advisory will been allowed to expire. Even though a few wind
chills near 25 below zero may continue for another hour across 
the north and east, rapid improvement will occur through the 
morning.

NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051-
091615-
/O.EXP.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh-
Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, 
Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
904 AM CST Thu Feb 9 2017 /804 AM MST Thu Feb 9 2017/

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill advisory has expired.

$$

NDZ001-002-009-010-017-091615-
/O.EXP.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
904 AM CST Thu Feb 9 2017 /804 AM MST Thu Feb 9 2017/

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill advisory has expired.

$$
waa

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:15 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Feb 8, 11:15 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1115 AM CST Wed Feb 8 2017

.UPDATE...
Issued at 1110 AM CST Wed Feb 8 2017

Wind chill warning expired at 11 am and has been replaced with an
advisory. Extended portions of the advisory through 4 pm north
central the the Devils Lake basin area.

UPDATE Issued at 844 AM CST Wed Feb 8 2017

No changes to current forecast.

UPDATE Issued at 555 AM CST Wed Feb 8 2017

Latest satellite imagery shows an area of clouds/850mb-700mb
layer from eastern Montana into portions of western/southwestern
North Dakota. The RAP13 has this area initialized well and will
follow for this update. Expect this area to persist through the
morning before thinning out. Have increased sky grids west/southwest.
Elsewhere clear conditions with current wind chill headlines on track.

&&

.SHORT TERM...(Today and tonight)
Issued at 259 AM CST Wed Feb 8 2017

Wind chill warning northwest through north central North Dakota
and a wind chill advisory covering the rest of the area except
the far southern counties tops our short term highlights. Wind
chills within the advisory/warning areas have been verifying per
IRIS observations (Inter-Regional Integrated Services Database)
and NDAWN (North Dakota Agricultural Weather Network). The coldest
wind chill reading occurred at Rugby with -53F. Wind chills never
fully escape advisory criteria across most of the north central
this afternoon. Will let the dayshift assess/decide on headlines
during the morning updates. Wind chills quickly expand south again
this evening and overnight for all but the southwest region. Wind
chills are forecast to range between 25 and 35 below zero, so at
this time only anticipating wind chill advisory headlines.

A 1025mb surface high located over Williston early this morning
will slowly shift southeast, reaching central South Dakota by
12z/6AM CST Thursday. Core of the coldest air with 850mb temperatures
-20C to -22C remains overhead today. High temperatures this
afternoon will range from 3 below in the Turtle Mountains to 5
above zero far south.

Northwest upper flow with mainly a channeled vorticity advection field
will keep sky conditions generally sunny today. The NAM/GFS indicate
pockets of higher RH between 850-700mb sliding across southwest/south
central this afternoon, and another area over clipping the Turtle
Mountains. Main effect here will be for partly cloudy conditions
at times.

Low level warm air advection initiates late tonight across the west.
Main effect here will be increasing clouds as vertical motion increases.

.LONG TERM...(Thursday through Tuesday)
Issued at 259 AM CST Wed Feb 8 2017

Dangerous wind chills Thursday morning will wane as warm air
advection takes control. Warm air advection processes will lead to
mixed precipiation chances northwest and north central Thursday
afternoon through the evening hours. BUFKIT SREF/NAM/GFS sounding
profiles continue to point towards mixed precipitation as a warm
pocket develops aloft. The current gridded forecast continues to
capture this scenario well and no changes needed at this time.

Once in the warm sector later Thursday night and Friday, expect
high temperatures Friday afternoon ranging between 35F and 45F.
Breezy westerly winds of 15 to 25mph expected for most of
western/central ND. Eventually the warm pocket will be replaced by
cooler temperatures as a cold front slides through, and this
occurs Saturday afternoon and evening. This results in cooler
temperatures Sunday with highs in the lower 30s. This is short
lived as warm air advection begins again Sunday night through
Tuesday. Overall a dry forecast Friday through Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1110 AM CST Wed Feb 8 2017

Large arctic high pressure will move over the region tonight as
a warm low pressure trough forms in Montana. VFR conditions
expected to prevail through the 18Z taf period.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 1 PM CST /noon MST/ this afternoon for
NDZ001-002-009-010-017>020-031>037-047-048.

Wind Chill Advisory until 4 PM CST this afternoon for NDZ003>005-
011>013-021>023-025.

&&

UPDATE...WAA
SHORT TERM...KS
LONG TERM...KS
AVIATION...WAA
Hazardous weather outlook, Feb 8, 11:22 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1122 AM CST Wed Feb 8 2017

NDZ001>005-009>013-017>023-025-031>037-047-048-091730-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-LOGAN-LA MOURE-
1122 AM CST Wed Feb 8 2017 /1022 AM MST Wed Feb 8 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA, NORTHWEST NORTH DAKOTA, SOUTH CENTRAL NORTH DAKOTA,
SOUTHEAST NORTH DAKOTA, AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Dangerous wind chills are expected through mid afternoon. A WIND
CHILL ADVISORY is in effect. See www.weather.gov for details.

Dangerous wind chills return late this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Dangerous wind chills are expected Thursday morning.

A wintry mix of precipitation is possible Thursday afternoon through
Thursday night.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040>046-050-051-091730-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-MCINTOSH-DICKEY-
1122 AM CST Wed Feb 8 2017 /1022 AM MST Wed Feb 8 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA, SOUTHEAST NORTH DAKOTA, AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Wind chills near 25 below are expected tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Wind chills near 25 below are expected until mid morning Thursday.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

waa

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:59 PM CSTWind Chill WarningBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more12 hr

Nearby

Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.